• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

Feelings of doom, muscle control loss, possibly from meds

M

msbp2

New member
Joined
Aug 8, 2016
Messages
2
Hi, I just signed up. I am dealing with something that I think other people with the disorder might understand. I am having experiences that seem like some kind of side effect or anxiety attack.

It starts with one of two things. One could be looking up slightly, or looking to the sky. I was told that this is dystonia, or a lack of muscle control, where you look up. Another way the attack could start is a thought of something that is traumatic for me, or distresses me. For example, a memory that I have of some one talking to me once I had my back turned, which scared me. Once I have a lack of control with my eye movement, or just look up spontaneously, which can trigger it also, OR I have a memory that scares me, I continue to possibly look up, and also I have feeling of doom. Feelings of doom are also akathisia which is described on a wiki psych website as including "Akathisia may range in intensity from a mild sense of disquiet or anxiety (which may be easily overlooked) to a total inability to sit still, accompanied by overwhelming anxiety, malaise, and severe dysphoria (manifesting as an almost indescribable sense of terror and doom). "
The doom feels like I am suspended in a perception of fear. I could be out with friends or just at home, and I feel like the experience that I remember that happened to me is just unbelievable and negative and frightening and I am suspended in an altered state of fear and hyper-awareness because of it. It's not like a flashback, where I just remember it, it is a altered sense of reality, where I feel like I am wearing glasses make my whole expereince feel like there is a big cloud of fear around me. I also get overwhelming perceptions that my episodic manic-psychotic illness is going to prevent me from having any relationships, because the altered perceptions are so scary and threatening that it seems like I don't want anyone to know. The memories, my illness, and my life all seem so fearful, in a strange perception like way that isn't worry, or anxiety. The other thing that starts is I hear my thoughts as spoken by other people and hear other people's voices in my thoughts. I had this a little where I had intrusive images and thoughts during my last episode, and I usually don't get symptoms between episodes so this is strange. The experience starts in the evening and doesn't go away for the rest of the night and goes away if I am distracted, like being with people.

What I don't get is that my psychiatrist said that this is a mix of dystonia, plus a panic attack, plus a flash back. I think that this doesn't make sense because how could it be a flashback if it is not a re-experiencing, but a altered perception? And I don't get how it could be a panic attack, because it is not panic either, and it also doesn't end. I know what a panic attack is and it doesn't fit at all. What is seems is like it is dystonia with the eye movements, and akethisia with the perceptions of fear, and either anxiety or symptoms with the internal voices. What I don't get is how it could be three things at once. Why would I get this syndrome that is spontaneously three things at once? My guess is is mostly akethisia, with some anxiety, or maybe the voices can come form the overwhelming akethisia. I asked to have a lower haldol dose, and that helped, because now I have the eye movements and voices, but less fear, etc.

Does anybody know what this is/have experienced this, have an opinion? My doctor doesn't seem to recognize what it is. If it is just side effects, that would be reassuring because then it is external to me, but if it is my own anxiety I'd feel less in control. It is not in the range of normal physical experience to have altered perceptions of fear, so I am leaning towards side effects. thanks for your help!
 
M

msbp2

New member
Joined
Aug 8, 2016
Messages
2
Yeah, it's really weird. The perceptions are beyond what people have normally. The only thing is the internal voices, so I don't get why I would have a side effect that is accompanied by symptoms.
 
Similar threads

Similar threads

Top